Thunderstorm Wind, Dale
- When
- August 15, 5:30 PM EST
- Where
- Dale County, Ariton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.600, -85.717
The Dale County EMA reported several downed trees.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 15, 1:25 PM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 225 PM EDT MON AUG 15 2005 .SYNOPSIS... LATEST WATER VAPOR IMAGERY SHOWS WEAK UPPER VORT CENTER OVER THE NORTHEAST GULF, MOVING WESTWARD. THIS FEATURE COMBINED WITH A RESIDUAL OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION TO TRIGGER TSTORMS OVER SOUTHEAST ALABAMA AND THE FL PANHANDLE. THIS ACTIVITY HAS PUT A DAMPER ON THE GULF SEA BREEZE FORMATION THIS AFTERNOON, WITH MAINLY ISOLATED TSTORMS EXPECTED TO DEVELOP ELSEWHERE. MUCH DRIER MID/UPPER TROPOSPHERIC AIR IS POISED JUST EAST OF FL, ASSOCIATED WITH THE APPROACHING UPPER HIGH. TEMPS RANGED FROM 93 AT ABY TO 82 AT PFN. VARIABLE WINDS LESS THAN 10 MPH INLAND BECOME WESTERLY OVER THE COASTAL WATERS. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. MODELS ARE CONSISTENT WITH THE WESTWARD EXPANSION OF THE WESTERN ATLANTIC UPPER RIDGE ACROSS THE SOUTHEAST AND GULF OF MEXICO. THE GFS, AND TO A LESSER EXTENT, THE NAM AND NGM DEPICT A LINGERING VORT AXIS WHICH MOVES NORTHWEST ACROSS THE AREA. THUS, THE MAV POPS ARE HIGHER THAN THE MET/FWC POPS. THE OFFSHORE (NORTH-NORTHWEST) 1000-700 MB FLOW TODAY BECOMES WEST-SOUTHWEST TUESDAY, AND WEST ON WEDNESDAY. UNDER THIS FLOW REGIME, THE POP DISTRIBUTION IS 30-40 PERCENT AL/GA ZONES AND 40-50 PERCENT FL ZONES. HOWEVER, WITH THE ADVENT OF THE DRIER AIR ALOFT, HAVE UNDERCUT THESE VALUES SLIGHTLY, WHICH SIDES WITH AN AVERAGE OF THE ENSEMBLE POPS. TEMPS TREND CLOSER TO THE AVERAGE MOS AS WELL. && .LONG TERM...THURSDAY THROUGH MONDAY. THE CENTER OF UPPER RIDGE RETROGRADES FROM THE NORTHEAST GULF OF MEXICO INTO TX BY SUNDAY. THIS WILL ALLOW A TROUGH TO DIG SOUTHEAST INTO THE EASTERN STATES. BELOW NORMAL POPS EARLY IN THE PERIOD WILL TRANSITION TO NORMAL BY THE END OF THE PERIOD. && .MARINE... WEAK SURFACE RIDGE OVER THE NORTHEAST GULF WATERS WILL KEEP WINDS LIGHT AND SEAS LOW, EXCEPT IN THE VICINITY OF TSTORMS. && .FIRE WEATHER...NO HEADLINES. && .AVIATION... FORECAST TEMPO GROUPS ALL TERMINALS THIS AFTERNOON DUE TO TSRA, A BIT LATER FOR THE AL/GA SITES BASED ON WHAT TRANSPIRED YESTERDAY. NOT EXPECTING A BIG DECREASE IN VSBYS TUESDAY MORNING. VLD, HOWEVER, MAY BE CLOSE TO MVFR BRIEFLY AROUND SUNRISE, SIMILAR TO THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 94 74 94/ 30 40 20 40 PANAMA CITY 77 91 78 92/ 30 40 20 30 DOTHAN 74 92 74 92/ 30 40 20 40 ALBANY 74 94 74 94/ 30 40 20 40 VALDOSTA 74 94 74 94/ 30 40 20 40 CROSS CITY 73 93 74 93/ 20 30 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && PUBLIC/MARINE...JAMSKI AVIATION/FIRE WEATHER...MCNATT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 518 AM EDT MON AUG 15 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-161000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 518 AM EDT MON AUG 15 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING ALONG THE SEA BREEZE FRONT AND IN RESPONSE TO AN UPPER LEVEL DISTURBANCE. THESE STORMS THAT DEVELOP ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT STRONG STORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN... AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS INTO THE AREA MID WEEK...AFTERNOON THUNDERSTORM ACTIVITY WILL DECREASE. AFTER THIS RIDGE MOVES WEST OF THE REGION BY LATE INTO THE WEEK OR INTO THE WEEKEND...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 523 PM EDT MON AUG 15 2005 FLZ016-152129- GADSDEN FL- 523 PM EDT MON AUG 15 2005 AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE NORTHWEST LEON-SOUTHWEST GADSDEN COUNTY BORDER NEAR WETUMPKA MOVING NORTH-NORTHWEST AT 18 MPH INTO GADSDEN COUNTY. THIS STORM WILL LIKELY MERGE WITH SEVERAL EAST MOVING STORMS OVER THE COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 536 PM EDT MON AUG 15 2005 FLZ014-026-152220- GULF FL-LIBERTY FL- INCLUDING THE CITIES OF...PORT ST. JOE 536 PM EDT MON AUG 15 2005 AT 535 PM EDT(435 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ON THE LIBERTY-BAY FLORIDA COUNTY BORDER...BETWEEN WEWAHITCHKA AND HONEYVILLE. THIS STORM IS MOVING SW AT 12 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 548 PM EDT MON AUG 15 2005 ALZ065-152230- COFFEE AL- INCLUDING THE CITIES OF...ELBA AND ENTERPRISE 548 PM EDT MON AUG 15 2005 AT 447 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ENTERING NORTHERN COFFEE COUNTY MOVING TO THE SOUTH AROUND 5 MPH. THIS THUNDERSTORM WAS LOCATED NEAR THE COMMUNITY OF JACK AND VICTORIA. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. LIGHTNING IS ONE OF NATURES BIGGEST KILLERS...AND THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTSIDE...SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 PM EDT MON AUG 15 2005 FLZ017-152220- LEON FL- INCLUDING THE CITIES OF...TALLAHASSEE 555 PM EDT MON AUG 15 2005 AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST LEON COUNTY FLORIDA NEAR BELLAIR AND MOVING NORTHWEST AT 7 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 559 PM EDT MON AUG 15 2005 GAZ158-152220- THOMAS GA- INCLUDING THE CITIES OF...THOMASVILLE 559 PM EDT MON AUG 15 2005 AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THOMASVILLE IN THOMAS COUNTY GEORGIA. THIS STORM IS MOVING NORTH-NORTHEAST AT 4 MPH AND WILL TRAVEL BETWEEN OCHLOCKONEE AND COOLIDGE. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 604 PM EDT MON AUG 15 2005 ALZ066-152245- DALE AL- INCLUDING THE CITIES OF...DALEVILLE...FORT RUCKER AND OZARK 604 PM EDT MON AUG 15 2005 AT 503 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN DALE COUNTY MOVING TO THE SOUTH AT 5 MPH. THIS THUNDERSTORM WAS NEAR THE COMMUNITY OF BARNES. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. IF THIS THUNDERSTORM APPROACHES YOUR AREA...SEEK SHELTER IMMEDIATELY INSIDE A STRONG STURDY STRUCTURE. LIGHTNING IS ONE OF NATURES BIGGEST KILLERS AND THIS THUNDERSTORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. 38-GODSEY
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
The Dale County EMA reported several downed trees.
The Henry County EMA reported numerous downed trees on County Road 89 near the Dale County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471169, 5471170.